Apr 7, 2010
I was diagnosed with HIV since 1999. And, I want to thank God for being in great health. I have a question, I have Hep C and of HIV. I have been taking Atripla for 3 years already. But, ever since I been taking medication for HIV. I have been very depressed, anxiety, and been having stomach problems since I have been taking the Meds. I was told that I have H. pylori and been giving medication three different times. Because I come back poz. I want to know if you can help me or what should I tell my doctor. Cause I still feel sick from my stomach and get very blotted and gets me really upset because this has been going for years. Also, I haven't been told or have been treated for Hep C. Been Hep C for about some years already. Can't remember when I was told that I have Hep C. Can you please tell me what can I do!
Response from Dr. Young
Hello and thanks for your post.
Seems like you have several issues. Let's try to tackle them one at a time.
It's entirely possible that the efavirenz part of your Atripla could be contributing to your mood symptoms. For some patients, a switch to an alternative "third" agent can help improve things. Any switch should be done mindful of possible viral resistance and the possible side effect profile of a new medication.
If you have had stomach problems and have tested positive for H. pylori, you should receive special antibiotic treatments (with acid lowering medications). Such treatment can eradicate the H pylori and often improves the gastrointestinal problem (such as gastritis or ulcers).
As for the hep C, first, you need to have HCV viral load (or PCR) testing. This will determine if you have chronic infection or if you body has already cleared the infection. If chronic, treatments can sometimes result in durable suppression (ie., cure). A viral genotype (if appropriate) will determine the subtype and the likelihood of treatment response.
So, next steps are to have a conversation with your healthcare provider about your symptoms and questions.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Urethra After Masturbation Worried I Have
- Sore On Penis After Anal Sex Bottom Worried I Have HIV
- Sore Testicles After Having Sex During Period Worried I Have HIV
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- White Bumps On Penis After Condom Broke Worried I Have HIV
- How Long After Sex Do Symptoms Of A Std Occur?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.